Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 209, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jul 31, 2008, 3:05 PM EDT for Richmond County, Georgia. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 31, 2008, 3:05 PM EDT (19:05 UTC)
- Expired
- Jul 31, 2008, 3:30 PM EDT
- In force
- 25 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
County Richmond County, GA
The radar
The Columbia radar (KCAE), 109 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 3:12 PM EDT | TSTM WND DMG | 1 S Fort Gordon, GA | POWER LINES AND LARGE LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.1 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1410 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 786 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCAE 311905
SVRCAE
GAC245-311930-
/O.NEW.KCAE.SV.W.0209.080731T1905Z-080731T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
305 PM EDT THU JUL 31 2008
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RICHMOND COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 330 PM EDT
* AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
WEST OF FORT GORDON...OR ABOUT NEAR GROVETOWN...AND MOVING EAST AT
21 MPH.
* SOME COMMUNITIES IN THE WARNING AREA INCLUDE AUGUSTA
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE IN COLUMBIA TOLL FREE
AT 1 800 7 7 5 7 1 9 9.
LAT...LON 3344 8219 3352 8201 3339 8192 3337 8194
3335 8194 3335 8191 3333 8191 3333 8189
3326 8185 3330 8217 3330 8218 3331 8235
3332 8235
TIME...MOT...LOC 1905Z 280DEG 18KT 3339 8222
$$
SJNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 1:31 PM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jul 31, 1:31 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 131 PM EDT THU JUL 31 2008 .SYNOPSIS... A WEAK SURFACE TROUGH WILL APPROACH FROM THE NORTHWEST AND CROSS THE AREA LATER TONIGHT INTO FRIDAY. A WEAK COLD FRONT WILL MOVE INTO THE AREA SATURDAY INTO SUNDAY. HIGH PRESSURE WILL BUILD IN FROM THE NORTH EARLY NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... A WEAK FRONTAL BOUNDARY/SURFACE TROUGH WILL APPROACH THE AREA FROM THE NW LATER TODAY. IN ADDITION...SHORTWAVE ENERGY ASSOCIATED WITH NW FLOW ALOFT WILL MOVE IN FROM THE NW BY LATE AFTERNOON/EARLY THIS EVENING. GIVEN STEEP LAPSE RATES AND INVERTED-V FORECAST SOUNDINGS...EXPECT POTENTIAL FOR SCATTERED THUNDERSTORMS LATER THIS AFTERNOON INTO THIS EVENING WITH A FEW STORMS POSSIBLY REACHING SEVERE LIMITS WITH DAMAGING WINDS A PRIMARY THREAT. WILL KEEP MENTION OF HIGH CHANCE POPS FOR THIS AFTERNOON INTO THIS EVENING. AFTERNOON MAX TEMPS IN THE MID 90S LOOK REASONABLE AND CLOSE TO MODEL CONSENSUS. && .SHORT TERM /FRIDAY THROUGH SATURDAY/... WEAK BOUNDARY WILL MOVE SLOWLY ACROSS THE AREA TONIGHT INTO FRIDAY. POTENTIAL FOR CONVECTIVE ACTIVITY DIMINISHES INTO FRIDAY BUT WILL KEEP SMALL CHANCE POP FOR FRIDAY. TEMPS WILL CONTINUE QUITE WARM IN ADVANCE OF BOUNDARY SO MID 90S AGAIN LOOK REASONABLE. ANOTHER WEAK FRONT WILL APPROACH FROM THE NW ON SATURDAY SO WILL GO WITH SLIGHT CHANCE POPS. TEMPS AHEAD OF THIS FRONT WILL CONTINUE TO BE WARM SO MID-UPPER 90S LOOK GOOD AND CLOSE TO MODEL CONSENSUS. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... WEAK BOUNDARY LINGER OVER THE AREA SUNDAY. WILL KEEP SLIGHT CHANCE POPS FOR SUNDAY. UPPER RIDGE BUILDS OVER THE LOWER MS VALLEY EARLY NEXT WEEK WITH GENERALLY FLAT PATTERN OVER THE SE STATES. WILL KEEP FORECAST MAINLY DRY EARLY NEXT WEEK ALTHOUGH ISOLATED CONVECTION NOT OUT OF THE QUESTION. TEMPS CLOSE TO MODEL CONSENSUS. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... WEAK SHORT WAVE AND WEAK FRONTAL SYSTEM WILL CONTINUE TO APPROACH THE AREA FROM THE NORTHWEST. THESE FEATURES WILL MOVE INTO THE AREA FRIDAY MORNING. AFTERNOON HEATING THIS AFTERNOON ARE GIVING LIS ON THE ORDER OF -4/-5 AND CAPES 2000-3000 J/KG. THIS IS ALLOWING SHOWERS AND THUNDERSTORMS TO DEVELOP. JUST PULSE TYPE EXPECTED OF MAINLY NON SEVERE VARIETY BUT THUNDERSTORMS THAT DEVELOP IN AREAS WITH CAPES OVER 3000 J/KG WILL BE STRONG AND COULD APPROACH SEVERE LIMITS. SPC HAS THE AREA OUTLOOKED IN A SLIGHT RISK FOR SEVERE STORMS. EXPECT MAINLY VFR CONDITIONS THE NEXT 24 HOURS BUT IFR-MVFR CONDITIONS ARE POSSIBLE IN ANY SHOWER OR THUNDERSTORM THAT DOES DEVELOP. EXPECT DIURNAL CONVECTIVE ACTIVITY WHICH SHOULD DIE OUT BY 02Z THIS EVENING. EXTENDED AVIATION OUTLOOK...ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS FRIDAY AND SATURDAY. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION...07
Hazardous weather outlook, Jul 31, 4:03 AM EDT, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 403 AM EDT THU JUL 31 2008 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-010900- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 403 AM EDT THU JUL 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE AFTERNOON AND EVENING AS AN UPPER LEVEL DISTURBANCE APPROACHES THE AREA. A FEW OF THE STORMS COULD REACH SEVERE LIMITS PRODUCING DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. HIGH TEMPERATURES IN THE MIDDLE 90S COMBINED WITH HIGH HUMIDITY VALUES WILL RESULT IN AFTERNOON HEAT INDICES OF 100 TO 104 DEGREES ACROSS THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.